NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › POTS › Diamox Side Effects?? I am so loopy! › Reply To: Diamox Side Effects?? I am so loopy!
I’m not a doctor, but I would think your reaction to the toothpaste brought on the headache you experienced/are experiencing. Just because Diamox takes care of CSF headaches doesn’t mean you can’t get a headache for a different reason. So, don’t be too quick to judge the Diamox or drop it is what I am thinking. You need to do what you need to do, of course.
Do you have an epi pen? Sounds like you NEED one!
Pain meds don’t do much for migraines, it is the nature of the beast. For me, the best I can hope for is that pain meds help me not care as much or help me relax a bit/sleep, etc. Have you ever tried a high dose of caffeine when having a migraine to see if that helps? I have caffeine pills on hand as that seems to the the thing in Excedrin that really helps me with a true migraine (when/if I get one, which I don’t very often anymore).
Now, I have been thinking/hoping that the Diamox is the “cure” for my POTS, but I am now seeing that several symptoms are still there, even though several are gone/better. And, then the next pieces of the puzzle with the cytokines that Dr. Diana has explained in Part 2 of her theory, that will hopefully help too.
I would be curious to know what all other people are here are taking to treat their POTS, besides Diamox? Is anyone taking an anti-depressant to control the re-uptake of norepinephrine, and if so, which one?
It means a lot to me to have somewhere to “go” with other people who share this same crazy combination of illness/syndromes/genetic defects/whatever you want to call it, lol. Family and friends, as much as they want to listen and be helpful, just don’t understand.
Yes, yes yes! Diamox doesn’t cure POTS, but it is where we need to start. Otherwise, we are just bailing in a leaky boat! YES! Epi pen! And a mast cell stabilizer (Cromolyn sodium). I take a wee bit of Cymbalta for hyperadrenergic POTS, and since us hyeradrenergic POTS folks spit out SO much nor-epi, lots of magnesium citrate is a MUST! Mine was SOOO bad, that I had to get on Xanax, but don’t need as much now. That is very difficult to get off of, but my doc was shocked when I was able to go DOWN on the dose. And YES! The next step coming up will help us even more! We may not be able to get rid of EDS and we may have to grapple with some POTS, but if we can just get it down to a nuisance, I for one, will be thrilled with that! Our kids have SO much hope now, especially if we watch their head circumferences from a young age. My son, as many of you know was at death’s door for three years. He was too ill to even be tutored. Now he is rarely symptomatic, and it is life changing for everyone. My daughter swore her POTS was gone forever, until we took her off of the meds to show the doctor her blood work and tilt table. Whoa. Yup — the meds were taking such good control of it that she didn’t even notice it! (Ahh, youth!). They seem to bounce back so quickly. What’s that in the air? HOPE, my friends. For all of us! I just heard from a patient who was dumped in a nursing home. She is out of her wheelchair and getting her own apartment now AND A JOB! They had written her off. Such a great ending to an incredibly sad story. It gives me goose bumps…. 🙂
Dr. Diana, can you explain what the cymbalta and magnesium citrate are doing for your hyperadrenergic pots? Some of my wife’s docs have offered cymbalta over time as a med that might help her, but I never understood why it might (although I understand their reasoning may be different than yours/your doc’s). And, I can’t find mag citrate described as anything other than a laxative.
That’s very inspiring news about your children and the nursing home patient indeed!